I was on valsartan 50-12.5 for years but due to recent recall my doctor put me on losartan/htc 50-12.5 for my hypertension. I have always weighed between 189 and 192 year round for at least past ten years but, in past 10 days I've gained 7 or 8 lbs. I weighed tonight and it was 199.6. Ive not weighed that much since the late eighties. Dr is getting a call tomorrow to change my medicines at least until the new batch of valsartan is available. Is anyone else experiencing rapid weight gain for no apparent reason since taking this drug?
Hi there. I was put on bp meds 5 months ago, have gained 10lbs per month, finally figured out it was bp meds. I have always been thin, could eat what I wanted and never gain a lb.
Asked the doctor for a bp med with a diuretic, was prescribed losartan htc, immediately lost a few lbs of water weight but then the bloating and stomach distention and feeling like I was going to pop started again. Immediately called the dr and asked to be put on benicar hct, the only bp med people have actually lost weight on. It is working fine, I lost 10lbs this month, belly has gone down. Now I still have 40lbs left to lose, going to be much harder than the rapid weight gain. Losartan does not list weight gain as a side effect but many people have had weight gain while on it. Hope this helps, I know how horrible it is to literally watch your weight go up over night. Good Luck to you.
- Losartan Information for Consumers
- Losartan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Losartan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Sep 2018 • 3 answers
Updated 11 days ago • 29 answers
Updated 25 Jan 2016 • 1 answer
Can taking amlodipine 5mg and losartan 50mg cause swelling of ankles and feet, weight gain and hair?
Updated 2 Sep 2018 • 2 answers
Updated 5 Jun 2018 • 1 answer